MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is being reported due to the following conclusion: while there was no report of any patient harm, adverse outcome or injury, recurrence of the reported sealing issue with the vessel sealer instrument could cause or contribute to an adverse event.Furthermore, it is unknown what caused the sealing issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer instrument did not "seal effectively".Prior to the issue being observed, the instrument had successfully completed a seal function.The customer stated that thermal effect on the tissue was observed; however, no audible tones or error messages were noted.No obstructions or interferences between the instrument jaws was noted.A back-up vessel sealer instrument was used to complete the procedure.There was no report of fragments falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key7915673
Report Number2955842-2018-10555
Device Sequence Number856788
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200630(10)M10180615
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10180615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1